MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number T14
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, urological.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
End user states "she has been using the t14 catheters for a while, long before march 2022 up until august of this year after a hospitalization caused by a uti from them.She started cathing after a back surgery which resulted in urinary retention and she was instructed to cath 6 x a day.She said she then started using the t14 catheters and started getting multiple utis as she felt a few would always scratch her on the left side of her urethra upon removal every so often.She estimates she experienced this with about 2 or 3 catheters from every case quantity she was sent.She thinks the area that caused the scraping was near the eyelets.It did not feel rough or sharp going in at all and it just "scratched me when taking it out." nothing visually abnormal about those catheters.She said she couldn't remember if she had blood immediately after withdrawal but she said she would then shortly get uti symptoms such as varying blood amounts off and on in her urine and sharp pains in bladder after these "scratching" events.She said she had multiple utis while using these catheters due to this she sought treatment for.She said she last had a uti in march 2022 that she sought medical treatment, did urine testing and was prescribed macrobid treatment course.She said the medicine was like "candy" as she thinks it did not treat her uti at all.She said her uti symptoms continued off and on until august when she very sick and was admitted to (b)(6) hospital in (b)(6) for 5 days and 3 days in icu from a uti.She thought she was just getting weaker and weaker all those months because of her other health conditions afib and mitral valve heart prolapse and didn't think much of it.She said when she was in the hospital those 5 days her temp was 105° f and her "bp was sky high" and she said it was all just from a uti caused by the t14 catheters.She was given iv antibiotics and is feeling much better now.She has had a cystoscopy and she said they didn't find anything abnormal in urethra but is going for more testing with a new urologist in jan 2023.She said she was a nurse and knows proper cic technique.She always washes her hands prior, makes sure catheter stays sterile and wipes her urethra with a antibacterial wipe prior to insertion.She has since switched catheters since august after her hospitalization and now using the bard magic go catheters and she said they are perfect.She has not had any utis or feeling of being scratched by these catheters upon removal." this emdr covers the unknown lot number and quantity of catheters associated with the utis.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15824835
Report Number1049092-2022-00416
Device Sequence Number5998700
Product Code KOD
UDI-Device Identifier00815947020390
UDI-Public815947020390
Combination Product (Y/N)N
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberT14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2022
Initial Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale